Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 193, NWS New Orleans, LA

December 20, 2012Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 20, 2012, 9:13 AM CST for Harrison County, Jackson County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 20, 2012, 9:13 AM CST (15:13 UTC)
Expired
Dec 20, 2012, 10:00 AM CST
In force
47 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 9:40 AM CSTTSTM WND DMGVancleave, MSPUBLIC REPORTED TO A LOCAL TV STATION WIND DAMAGE TO HER HOME AND SAW ROTATION IN THE CLOUDS OUTSIDE HER HOME AFTER THE EVENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 20, 4:23 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
2.0
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WUUS54 KLIX 201513
SVRLIX
MSC047-059-201600-
/O.NEW.KLIX.SV.W.0193.121220T1513Z-121220T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
913 AM CST THU DEC 20 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF BILOXI...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...OCEAN SPRINGS...MOSS
  POINT...ESCATAWPA...

* UNTIL 1000 AM CST

* AT 909 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTH OF ST. MARTIN TO 15 MILES SOUTH OF BILOXI...OR
  ALONG A LINE EXTENDING FROM 10 MILES NORTH OF ST. MARTIN TO 14
  MILES SOUTH OF GULFPORT...AND MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GULF
  PARK ESTATES...VANCLEAVE...WADE AND GAUTIER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR 
SOUTHERN MISSISSIPPI.

&&

LAT...LON 3043 8843 3035 8858 3035 8868 3033 8870
      3038 8882 3036 8881 3036 8884 3038 8885
      3039 8882 3041 8885 3038 8886 3038 8905
      3065 8885 3074 8868 3073 8841 3045 8839
TIME...MOT...LOC 1513Z 238DEG 54KT 3061 8878 3023 8893

$$
2 follow-up statements
966 
WWUS54 KLIX 201529
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 AM CST THU DEC 20 2012

MSC047-201536-
/O.CAN.KLIX.SV.W.0193.000000T0000Z-121220T1600Z/
HARRISON MS-
929 AM CST THU DEC 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR 
EXTREME SOUTHEASTERN MISSISSIPPI.

LAT...LON 3045 8839 3035 8858 3035 8861 3036 8863
      3035 8868 3033 8870 3033 8871 3035 8875
      3037 8880 3038 8881 3073 8866 3073 8844
      3073 8841 3066 8841
TIME...MOT...LOC 1526Z 238DEG 54KT 3071 8859 3033 8874

$$

MSC059-201600-
/O.CON.KLIX.SV.W.0193.000000T0000Z-121220T1600Z/
JACKSON MS-
929 AM CST THU DEC 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR JACKSON COUNTY...

AT 924 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WADE TO GULF PARK ESTATES...OR ALONG A LINE EXTENDING
FROM 15 MILES NORTH OF ESCATAWPA TO 6 MILES SOUTH OF OCEAN SPRINGS...
MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAUTIER
AND MOSS POINT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR 
EXTREME SOUTHEASTERN MISSISSIPPI. SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 3045 8839 3035 8858 3035 8861 3036 8863
      3035 8868 3033 8870 3033 8871 3035 8875
      3037 8880 3038 8881 3073 8866 3073 8844
      3073 8841 3066 8841
TIME...MOT...LOC 1526Z 238DEG 54KT 3071 8859 3033 8874

$$
660 
WWUS54 KLIX 201555
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 AM CST THU DEC 20 2012

MSC059-201605-
/O.EXP.KLIX.SV.W.0193.000000T0000Z-121220T1600Z/
JACKSON MS-
955 AM CST THU DEC 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY WILL EXPIRE AT
1000 AM CST...

AT 953 AM CST...THE LINE OF THUNDERSTORMS THAT PROMPTED THE SEVERE 
THUNDERSTORM WARNING WAS EXITING JACKSON COUNTY TO THE EAST...AND
THE WARNING WILL BE ALLOWED TO EXPIRE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR 
EXTREME SOUTHEASTERN MISSISSIPPI.

LAT...LON 3045 8839 3035 8858 3035 8861 3036 8863
      3035 8868 3033 8870 3033 8871 3035 8875
      3037 8880 3038 8881 3073 8866 3073 8844
      3073 8841 3066 8841
TIME...MOT...LOC 1553Z 238DEG 54KT 3070 8827 3045 8836

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 7:07 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Dec 20, 7:07 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 AM CST THU DEC 20 2012

.UPDATE...
WILL BE STEADILY UPDATING ZONES EACH HOUR TO REMOVE PARISHES AND
COUNTIES FROM THE TORNADO WATCH. COLD FRONT IS ALREADY THROUGH
HALF OF THE CWA AND WILL LIKELY BE EAST OF THE AREA IN THE NEXT 3
TO 4 HOURS. WINDS ALONG THE FRONT HAVE BEEN GUSTING 40 TO 50 MPH
AND TEMPERATURES BEHIND THE FRONT TYPICALLY DROPPING 15 DEGREES OR
SO.

&&

.PREV DISCUSSION... /ISSUED 430 AM CST THU DEC 20 2012/

SHORT TERM...
UPPER LEVEL LOW IS CURRENTLY MOVING ACROSS THEN CENTRAL PLAINS.
ASSOCIATED SURFACE TROUGH AND COLD FRONT IS RACING EASTWARD ACROSS
LOUISIANA. THIS FRONT IS NOW LOCATED ALONG A LINE FROM EAST OF
MONROE THROUGH ALEXANDRIA TO JUST WEST OF LAKE CHARLES. WITH SUCH A
RAPID MOVEMENT SOUTHEASTWARD...IT WILL TAKE NO TIME FOR THE FRONT TO
REACH THE CWA. CURRENT THINKING IS THAT IT WILL BE INTO BATON ROUGE
AROUND 6-7 AM...THE NEW ORLEANS AREA 7-9 AM AND MS COAST A HOUR
AFTER THAT. PROBLEM IS THAT THIS LINE NOT NECESSARILY THE ONLY
THREAT. SHOWERS AHEAD OF THE LINE HAVE BEEN GRADUALLY BECOMING
BETTER ORGANIZED OVER THE LAST HOUR OR 2. ITS QUITE EVIDENT HOW MUCH
HELICITY IS IN PLACE AS A FEW CELLS ARE SHOWING SIGNS OF ROTATION AT
TIMES. THE MAIN INHIBITING...AS HAS BEEN ALL NIGHT...IS INSTABILITY.
06Z SOUNDING SHOWED A FAIRLY STRONG CAP FROM 600 TO 500 MB. MODELS
PREVIOUSLY SHOWED THIS WARM NOSE TO ALREADY BE ERODED...BUT IT STILL
HASN/T. THIS DOES NOT MEAN THAT IT WILL NOT ERODED ENOUGH IN TIME
FOR CELLS TO BEGIN INTENSIFYING. A SECOND LIMITING FACTOR IS MARINE
LAYER WHICH WILL STABILIZE THE LOWERS LEVELS. THIS SHOULD ONLY
AFFECT STORMS SOUTH OF I-10 THOUGH WITH A GREATER AFFECT CLOSER TO
THE COAST. THIS IS NOT SO MUCH THE CASE FURTHER EAST ON THE MS
COAST. LATEST TORNADO WATCH ISSUED IS AREA OF GREATEST THREAT.

COLD AIR MASS WILL BE MOVING INTO THE AREA THROUGHOUT MUCH OF THE
DAY BEHIND THE FRONT. LOCATIONS IN NWRN ZONES SUCH AS MCB AND
POSSIBLY BTR WILL SEE THEIR HIGHEST TEMPS IN THE MORNING AND
GRADUALLY COOL THROUGHOUT THE DAY. SIGNIFICANT COOL DOWN WILL THEN
ENSUE END OF THE WEEK. FOR HIGHS FRIDAY HAVE UNDERCUT GUIDANCE JUST
SLIGHTLY. EXPECTING TEMPS TO STRUGGLE TO REACH MID 50S AREAWIDE. AS
SURFACE RIDGE CENTERS OVER SOUTHERN MISSISSIPPI SATURDAY NIGHT...THE
COMBINATION OF CLEAR SKIES...NEAR CALM WINDS AND VERY DRY AIR IN
PLACE WILL ALLOW TEMPS TO FALL WELL BELOW FREEZING ALONG AND NORTH
OF THE I-12 CORRIDOR.

LONG TERM...
TEMPS WILL RETURN TO NEAR NORMAL LATER THIS WEEKEND AS WEAK UPPER
RIDGING BUILDS IN. SHOWERS WILL BEGIN TO DEVELOP EARLY NEXT WEEK AS
MOISTURE RETURNS. MODEL CONSISTENCY FOR BEFORE AND AFTER CHRISTMAS
DAY TIME FRAME CONTINUES TO BE POOR. GFS IS QUITE DIFFERENT FROM 24
HOURS AGO. THEN IT SHOWED THICKNESSES SIGNIFICANTLY COOLER. IT NOW IS
WARMER. IN GENERAL GFS AND ECMWF BOTH AGREE THAT A WEAK UPPER TROUGH
IN THE UPPER MISS VALLEY WILL SEND A FRONT TO THE COAST MONDAY BUT
IT WILL STALL OUT OVER THE AREA THROUGH TUESDAY. A MUCH DEEPER UPPER
TROUGH WILL THEN SHOVE A STRONG COLD FRONT THROUGH WEDNESDAY. FROM
THEN ON...THE MODELS SPLIT AGAIN. ECMWF ADVERTISES DEEP TROUGH TO
DIG AND TRACK EASTWARD AS AN AMPLIFIED TROUGH. GFS IS MORE BROAD AND
SWINGS NORTHEASTWARD. THE DIFFERENCE WILL BE JUST HOW COLD
CONDITIONS ARE LATE NEXT WEEK. STAND THE CHANCE FOR COLDEST TEMPS OF
THE CURRENT SEASON...HIGHS IN MID 40S. REMAINS TO BE SEEN AS MODEL
SOLUTIONS KEEP CHANGING.

MEFFER

AVIATION...
PATCHY FOG MAY RESTRICT VSBYS AT TIMES AT KHUM THROUGH 13-14Z THIS
MORNING. OTHERWISE...CLEAR SKIES AND EXCELLENT VSBYS WILL PREVAIL
TODAY. PATCHY MOSTLY LIGHT FOG MAY DEVELOP AGAIN LATE TONIGHT AND
EARLY WEDNESDAY MORNING WHICH MAY BRING MVFR CONDITIONS TO ONE OR
TWO AIRPORTS. 22/TD

MARINE...
HIGH PRESSURE HAS SETTLED RIGHT OVER SOUTHERN PORTIONS OF LOUISIANA
AND MISSISSIPPI...HOWEVER...THERE IS ENOUGH OF A COMBINATION OF
PRESSURE GRADIENT...COLD AIR ADVECTION...AND SUBSIDENCE OFFSHORE TO
PRODUCE NORTHWEST WINDS OF 15 TO 20 KNOTS AT BUOY 42040 AND THE
ELEVATED CMAN AND AWOS PLATFORM OBSERVATIONS. HAVE MAINTAINED A
/SMALL CRAFT EXERCISE CAUTION/ HEADLINE FOR THE OUTER EASTERN WATERS
UNTIL 6 AM.

THE HIGH PRESSURE AREA WILL QUICKLY BUILD OVER THE COASTAL WATERS
THIS MORNING AND MOVE EAST THIS AFTERNOON THROUGH WEDNESDAY. LIGHT
WINDS VEERING AROUND TO SOUTHEAST AND SOUTH WILL OCCUR LATER THIS
MORNING AND AFTERNOON...THEN THE PRESSURE GRADIENT WILL TIGHTEN AND
CAUSE STRONGER SOUTHERLY WINDS TONIGHT THROUGH WEDNESDAY NIGHT AS A
DEEPENING LOW PRESSURE AREA MOVES ACROSS OKLAHOMA TO THE MID
MISSISSIPPI VALLEY. THE ASSOCIATED STRONG COLD FRONT WILL SWEEP
THROUGH THE MARINE AREA THURSDAY MORNING. MODERATE TO STRONG
SOUTHERLY WINDS 15 TO 23 KNOTS WEDNESDAY NIGHT WILL SHIFT TO
NORTHWEST THEN NORTH BEHIND FRONT...AND INCREASE TO 25 TO 30 KNOTS
LATE THURSDAY MORNING AND AFTERNOON THROUGH THE EVENING HOURS BEFORE
FALLING BACK TO 20 TO 25 KNOTS EARLY FRIDAY MORNING. NORTHEAST TO
EAST WINDS SHOULD SETTLE BACK TO 10 TO 15 KNOTS SATURDAY AND NEAR 10
KNOTS ON SUNDAY AS THE HIGH PRESSURE AREA SETTLES CLOSER TO THE
COAST. 22/TD

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  60  28  55  28 /  90   0   0   0
BTR  64  31  56  32 /  90   0   0   0
ASD  67  30  56  29 /  90   0   0   0
MSY  68  38  55  37 /  90   0   0   0
GPT  69  32  55  32 /  90   0   0   0
PQL  72  31  56  29 /  90   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 3 AM FRIDAY FOR THE FOLLOWING ZONES: LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Dec 20, 6:12 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
612 AM CST THU DEC 20 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-210015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
612 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN AFFECT THIS MORNING FOR PORTIONS OF
SOUTHEAST LOUISIANA AS WELL AS SOUTHWESTERN AND COASTAL
MISSISSIPPI. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN
THREATS ARE DAMAGING WINDS AND A FEW TORNADOES.

BEHIND THE FRONTAL PASSAGE...WINDS WILL STRENGTHEN SIGNIFICANTLY...
MAINLY OVER AREAS SOUTH OF LAKE PONTCHARTRAIN AND OVER THE COASTAL
WATERS. A WIND ADVISORY WILL BE IN EFFECT FOR PORTIONS OF
SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN THROUGH TONIGHT.
GALE WARNINGS WILL BE IN EFFECT THIS AFTERNOON INTO FRIDAY
MORNING FOR THE COASTAL WATERS WITH THE EXCEPTION OF THE TIDAL
LAKES AND MISSISSIPPI SOUND...WHERE SMALL CRAFT ADVISORIES WILL BE
IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE CHRISTMAS EVE AND
CHRISTMAS DAY. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS.
DETAILS ON EXACT TIMING AND STRENGTH OF THIS SYSTEM WILL BECOME
BETTER DEFINED OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL
WEATHER SERVICE NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX.

In the hours before

Special weather statement, Dec 20, 8:16 AM CST, 57 minutes before
LAZ040-MSZ077-080-081-201445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
816 AM CST THU DEC 20 2012

...LINE OF SHOWERS WITH STRONG WINDS MOVING EAST AFFECTING PEARL
RIVER COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...HARRISON
COUNTY...

AT 809 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH STRONG AND GUSTY WINDS...ALONG A LINE EXTENDING
FROM 11 MILES SOUTH OF POPLARVILLE TO SLIDELL...MOVING EAST AT 50
MPH.

THE STRONG WINDS WILL AFFECT AREAS IN AND
AROUND...PEARLINGTON...KILN...DIAMONDHEAD...WAVELAND...SAUCIER...BAY
ST. LOUIS...PASS CHRISTIAN...LYMAN...GULFPORT AIRPORT...LONG BEACH
AND GULFPORT

THE PRIMARY THREAT IS WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Dec 20, 8:28 AM CST, 45 minutes before
MSZ082-201500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
828 AM CST THU DEC 20 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON
COUNTY...

AT 824 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES NORTH OF ST. MARTIN...MOVING
NORTHEAST AT 45 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHWEST JACKSON COUNTY.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Dec 20, 8:47 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
847 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     TSTM WND DMG     GONZALES                30.22N 90.92W
12/20/2012                   ASCENSION          LA   EMERGENCY MNGR

            SECTION OF METAL ROOF ON SCHOOL PEELED BACK. LOCATION WAS
            NEAR INTERSECTION OF HIGHWAY LA 30 AND 431.

&&

JSALZWED
Special weather statement, Dec 20, 8:53 AM CST, 20 minutes before
MSZ081-201515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
853 AM CST THU DEC 20 2012

...CLUSTER OF STRONG CONVECTIVE SHOWERS MOVING EAST AFFECTING HARRISON
COUNTY...

AT 848 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG CONVECTIVE SHOWERS NEAR LONG BEACH...OR ABOUT 2 MILES
NORTHEAST OF LONG BEACH...MOVING EAST AT 35 MPH.

THIS CLUSTER WILL AFFECT AREAS IN AND AROUND...GULFPORT...GULFPORT
AIRPORT AND BILOXI

THE PRIMARY THREAT FROM THIS ACTIVITY IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Dec 20, 9:03 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
12/20/2012  E46 MPH          ORLEANS            LA   OFFICIAL NWS OBS

            LAKEFRONT AIRPORT ASOS...MEASURED PEAK WIND OF 46MPH FROM
            THE WEST-NORTHWEST AT 801AM CST.

&&

JSALZWED
Local storm report, Dec 20, 9:10 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
910 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     WATER SPOUT      1 S LONG BEACH          30.35N 89.17W
12/20/2012                   HARRISON           MS   EMERGENCY MNGR

            HANCOCK COUNTY EMA REPORTS A WATER SPOUT 1 MILE SOUTH OF
            LONG BEACH.

&&

JSALZWED

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 4:05 AM CSTTornado WarningLIXJackson25 min
Dec 20, 5:31 AM CSTTornado WarningLIXPike, Walthall29 min
Dec 20, 5:44 AM CSTTornado WarningLIXPearl River16 min
Dec 20, 6:16 AM CSTSevere Thunderstorm WarningLIXPearl River29 min
Dec 20, 6:31 AM CSTSevere Thunderstorm WarningLIXPearl River44 min
Dec 20, 6:47 AM CSTSevere Thunderstorm WarningLIXPearl River43 min
Dec 20, 7:34 AM CSTTornado WarningLIXHancock, Harrison26 min
Dec 20, 8:03 AM CSTSevere Thunderstorm WarningLIXHarrison27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.